Flood, Henry
- When
- June 2, 6:00 AM CST to June 12, 12:00 PM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Occasional heavy rains the first week and a half of June, led to extensive flooding of rivers in northwest Missouri. Record flooding was experienced on the South Grand River near Urich.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Occasional heavy rains the first week and a half of June, led to extensive flooding of rivers in northwest Missouri. Record flooding was experienced on the South Grand River near Urich. The crest was 29.08 feet or 5.08 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 2, 1:55 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 AM CDT SAT JUN 2 2001 MAIN FORECAST CONCERN IS HOW HARD TO HIT POPS. AND OF COURSE TEMPS ALWAYS TRICKY IN PCPN EVENTS...ESPECIALLY WITH PROXIMITY OF WARM FRONT TO SRN ZONES. 1ST PERIOD PRETTY SIMPLE. CAA MOST OF DAY...BUT STG JUNE SUN WILL OFFSET QUITE A BIT. JUST A QUESTION OF HOW EXTENSIVE CU WILL BE. FOR THE MOST PART...THINK GUIDANCE IS A TOUCH COOL AND WILL RAISE BY ABOUT A CATEGORY. WAA STARTS LATE TONIGHT ALREADY. AVN MOST AGGRESSIVE IN BRINGING WAA PCPN TO WRN ZONES BY 12Z SUN. ETA STARTING TO COME IN AGREEMENT WITH IT. WENT AHEAD AND INCLUDED LOW CHC POPS TO COVER POSSIBILITY OF SHRA SPREADING IN LATE. WAA/ISENTROPIC UPGLIDE REALLY KICK IN SUNDAY MORNING. SHOULD SEE RAPID RETURN OF MOISTURE...ESPECIALLY SINCE IT WONT END UP GOING THAT FAR AWAY WITH FRONT MOVING THROUGH TONIGHT. CONSIDERED MENTIONING +RA ON SUNDAY GIVEN AMOUNT OF WATER THAT WILL RETURN AND LLJ IMPINGING ON DEVELOPING WARM FRONT. HOWEVER...INSTABILITY MAY NOT BE ALL THAT GREAT...SO WILL HOLD OFF FOR NOW. IF INSTBY ENDS UP GREATER THAN PROGGED...MAY NEED SOME SORT OF FLOOD WATCH SUNDAY AS GROUND AWFULLY SOGGY. AT THE LEAST...WILL UP POPS TO EITHER LIKELY OR CATEGORICAL. WILL ALSO UP POPS FOR SUNDAY NIGHT AS LLJ CRANKS UP AGAIN AND ACTUALLY WILL BE IN FAVORABLE POSITION FOR CONSIDERABLE WAA...AND MAYBE TRAINING OF ECHOES WITH REGENERATION OF ACTIVITY ON SW END...BUT GETTING A LITTLE AHEAD OF MYSELF FOR 4TH PERIOD. STILL...PLAN TO MENTION +RA THREAT IN AM HWO. NICE NEGATIVELY TILTED WAVE COMING OUT SHOULD ENHANCE PCPN THREAT AS WELL. TEMPS AFTER TODAY DEPENDENT UPON PCPN TRENDS. TEMPS SHOULD REALLY STRUGGLE ON SUNDAY WITH GOOD EASTERLY FLOW AND PCPN AT LEAST FOR HALF OF DAY. NOT QUITE READY TO BUY OFF ON MAV NUMBERS...AS DEWPOINTS MAY BE HIGHER THAN ITS HIGHS...BUT CERTAINLY NEED TO CUT BACK ON GOING HIGHS. WILL GO FOR A FWC/MAV COMPROMISE. .EAX... KS...NONE. MO...NONE. MANION
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SAT JUN 2 2001 ...NO SEVERE WEATHER EXPECTED THROUGH TONIGHT... FORECAST...A FEW SHOWERS OR THUNDERSTORMS MAY MOVE INTO FAR EASTERN KANSAS AND WESTERN MISSOURI BY SUNDAY MORNING. HOWEVER...THE BETTER CHANCE FOR RAIN WILL BE DURING THE DAY ON SUNDAY. DISCUSSION...MOISTURE WILL START TO RETURN NORTHWARD LATE TONIGHT AS THE NEXT UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. AS THE MOISTURE AND WARMER AIR BEGINS TO RETURN...RAIN WILL LIKELY DEVELOP BY SUNDAY MORNING. OUTLOOK: SOME OF THE THUNDERSTORMS ON SUNDAY MAY REACH SEVERE LEVELS. THERE WILL ALSO BE A THREAT OF HEAVY RAIN ON SUNDAY. THE THREAT FOR SEVERE WEATHER AND HEAVY RAIN WILL BE PRESENT SUNDAY NIGHT AS WELL. IF HEAVY RAIN DEVELOPS ON SUNDAY...THERE WILtL BE A THREAT FOR FLOODING...SINCE AT MOST LOCATIONS THE GROUND IS SATURATED. MANION
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253752, 5253753, 5253754.